Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at May 31, 2018, 2:51 PM EDT for Jones County, North Carolina. It took effect at May 31, 2018, 3:28 PM EDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 2:51 PM EDT (18:51 UTC)
- In effect from
- May 31, 2018, 3:28 PM EDT
- Expired
- Jun 1, 2018, 9:04 PM EDT
- In force
- 30 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, NC
The river
Written for the forecast point Trent River at Trenton (TRTN7).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
762
WGUS42 KMHX 311851
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
251 PM EDT Thu May 31 2018
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC103-011850-
/O.NEW.KMHX.FL.W.0004.180531T1928Z-000000T0000Z/
/TRTN7.1.ER.180531T1928Z.180531T1944Z.000000T0000Z.NO/
251 PM EDT Thu May 31 2018
The National Weather Service in Newport has issued a
* Flood Warning for
The Trent River At Trenton.
* until further notice...or until the warning is cancelled.
* At 2 PM Thursday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise through minor flood stage this afternoon and evening.
Additional rises are possible thereafter.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
is flooded, and parts of Landfill Road may be flooded. The end of
West Jones Street is inundated as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$2 follow-up statements
186
WGUS82 KMHX 011337
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
937 AM EDT Fri Jun 1 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-021337-
/O.CON.KMHX.FL.W.0004.000000T0000Z-000000T0000Z/
/TRTN7.1.ER.180601T0600Z.180601T1320Z.000000T0000Z.NO/
937 AM EDT Fri Jun 1 2018
The Flood Warning continues for
The Trent River At Trenton.
* until further notice.
* At 9 AM Friday the stage was 13.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
is flooded, and parts of Landfill Road may be flooded. The end of
West Jones Street is inundated as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$532
WGUS42 KMHX 020104
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
904 PM EDT Fri Jun 1 2018
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC103-020134-
/O.CAN.KMHX.FL.W.0004.000000T0000Z-180602T0104Z/
/TRTN7.1.ER.180601T0600Z.180601T1835Z.180601T1926Z.NO/
904 PM EDT Fri Jun 1 2018
* At 8 PM Friday the stage was 12.4 feet.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
is flooded, and parts of Landfill Road may be flooded. The end of
West Jones Street is inundated as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at May 31, 1:55 PM EDT, 56 minutes earlier.
Area forecast discussion, May 31, 1:55 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 155 PM EDT Thu May 31 2018 .SYNOPSIS... High pressure will extend over the area from offshore with inland troughing developing late today into Friday. An upper trough and associated cold front will approach from the north over the weekend and linger near the area into Monday. High pressure will build in from the northwest Tuesday into Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1130 AM Thursday...Showers have developed a bit closer to the coast than anticipated with some heavy showers around the Jacksonville area at late morning, with other showers developing across the southern Coastal Plains. Have issued an early update to tweak the afternoon PoPs a bit. High-resolution model trends still indicate a decent coverage of showers and a few tstms inland this afternoon and will continue likely PoPs with lesser rain chances over the Outer Banks and Carteret County. With precipitable water values in excess of 2.1 inches and modest instability with CAPES of 1500-2000 j/kg, there is some potential for localized heavy rainfall and a few tstms through the afternoon. No changes to forecast temperatures with highs low/mid 80s. Following the trend of the past few nights, the precipitation should dissipate with loss of heating early this evening. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... As of 330 AM Thursday...Mid levels will become more westerly overnight as upper trough well to north begins to push east, which will cut off deep moisture flow over area. Only subtle effects for area tonight as short wave energy will continue to produce isolated shower/tstm threat in continued muggy air mass. Min temps in low to mid 70s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 245 AM Thu...Hot and humid wx to start the period, with scattered showers and storms. Drier wx and cooler/ more seasonable temps expected next week. Friday and Fri night...Hot and humid Fri, with isolated to widely scattered showers and storms. Low level thickness values and 850mb temps near 20C support highs in the low 90s inland and mid to upper 80s along the beaches. Some guidance shows highs getting into the mid 90s inland. Temps in the 90s combined with dewpoints in the 70s, expect to see heat indices around 100 degrees Fri afternoon. Models continue to show a slight lull in convection Fri, with little forcing other than the seabreeze. Looks unstable with MU CAPE values 2500-3500 J/kg, LIs -8 to -9C, though little to no shear (0-6km less than 20kt). Any tstm activity expected to be mainly pulse in nature. Also for the first time in quite awhile PWAT values drop below 2 inches. Might be slightly better precip chances late Fri and Fri night ahead of approaching front and shortwave. Saturday through Monday...Guidance continues to show the upr low that had retreated north and west to drop south and east towards the Mid-Atlantic and Southeast states with eventual sfc cyclogenesis near or off the East Coast. It still looks like scattered showers and storms will be possible Sat and Sun, will continue to forecast chance pops, with highest chances again focused during the daytime hours when destabilization occurs as the atms will be quite unstable Sat and Sun. Looks like the area starts to dry out a bit Monday with precip chances decreasing as upper low and sfc low push off the coast. Looks warm Saturday with highs in the upper 80s to low 90s inland, and mid to upper 80s along the coast. Heat indices could approach 100 deg again Sat afternoon in some inland spots. Models show a slight cool down late weekend and early next week, behind the front that is progged to push through. Highs in the upper 70s to low 80s early next week, with lows dropping into the 60s. Tuesday and Thursday...Low will continue to push offshore, as surface high builds in from the west. Models show upper low strengthening near the Great Lakes and NE US, while upper trough deepens across the Eastern US. Isolated shower chances possible, though will keep forecast dry for now. Highs near to slightly below normal in the upper 70s to low 80s, and overnight lows in the 60s. Some guidance shows dewpoints dropping into the 50s inland, along with overnight lows. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Short Term /through 18Z Friday/... As of 155 PM Thursday...Similar conditions to yesterday with showers and thunderstorms in the vicinity or occurring at most sites. Still a very moist atmosphere so any cells that do directly impact sites could have heavy rain that drop down visibilities to sub-VFR. Storms are diurnally based and will diminish later tonight. Overnight similar to previous evening with a moist lower layer. SW winds should be a little lighter overnight, so in addition to lower ceilings may see some visibility reductions. VFR conditions will return by morning. Long Term /Friday through Monday/... As of 245 AM Thu...Scattered showers and storms expected each day, resulting in periods of sub-VFR. Overnight period may produce fog and low stratus as the atms remains very moist through the weekend. && .MARINE... Short Term /through Tonight/... As of 1215 PM Thursday...Minimal changes to the marine forecast as S/SW winds continue at 5-10 knots, and will increase a bit to 10-15 knots with diurnal heating this afternoon. Seas continue in the 2-3 foot range and will likely build to 3-4 feet later in the day into the evening. SW winds may gust to around 20 knots later in the evening with the usual late day increase. Long Term /Friday through Monday/... As of 245 AM Thu...SW winds 10-15 kt Fri, increasing to 15-20 kt in late afternoon and early evening hrs as temp gradient strengthens. WSW winds 5-15 kt early Sat becoming SW 10-15 kt in the afternoon. Models show a front pushing through Sat night into Sun, with winds gradually veering becoming N/NW 5-15 kt. Surface low strengthens off the coast late Sun and Mon, but right now not expecting winds to increase to more than 15 kt. Seas 2-4 ft Fri through Sun, though could build to 5 feet Fri night across the outer central and southern waters. Increasing swell energy late Sunday and Mon as low strengthens off the coast. This will likely allow seas to build to 4-5 ft, maybe up to 6 ft Monday, across the waters north of Ocracoke. && .EQUIPMENT... As of 945 AM Thu...KMHX radar is down until further notice, awaiting parts. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JBM NEAR TERM...CTC SHORT TERM...JBM LONG TERM...CQD AVIATION...CQD/MS MARINE...CTC/JBM/CQD EQUIPMENT...MHX
Hazardous weather outlook, May 31, 5:04 AM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 504 AM EDT Thu May 31 2018 NCZ029-044>047-079>081-090>094-010915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 504 AM EDT Thu May 31 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Showers and thunderstorms will produce locally heavy downpours this afternoon into early evening. This may result in minor flooding, especially in low-lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices around 100 degrees are expected Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-010915- Carteret- 504 AM EDT Thu May 31 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Showers and thunderstorms will produce locally heavy downpours this afternoon into early evening. This may result in minor flooding, especially in low-lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices near 100 degrees are expected inland Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-010915- Outer Banks Dare- 504 AM EDT Thu May 31 2018 ...MODERATE RIP CURRENT RISK IN EFFECT SOUTH OF CAPE HATTERAS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-010915- Outer Banks Hyde- 504 AM EDT Thu May 31 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-010915- Onslow- 504 AM EDT Thu May 31 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Showers and thunderstorms will produce locally heavy downpours this afternoon into early evening. This may result in minor flooding, especially in low-lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices near 100 degrees are expected inland Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:28 PM EDT | Areal Flood Advisory | MHX | Duplin, Onslow | 2 hr |
| May 31, 3:12 PM EDT | Areal Flood Advisory | MHX | Duplin | 63 min |
| May 31, 3:58 PM EDT | Areal Flood Advisory | MHX | Duplin, Onslow | 2 hr |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.